37 days on 47 days off Finasteride

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)? UK

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

What is your current age, height, weight? 26, 11stone, 6ft

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg 2weeks .5mg 2 weeks

What condition was being treated with the drug? MPB

For how long did you take the drug (weeks/months/years)? 1 month 7 days

How old were you, and WHEN (date) did you start the drug? 26

How old were you when you quit, and WHEN (date) did you quit? 26

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? last week of quitting

What side effects did you experience that have yet to resolve since discontinuation? hard to get erections, poor concentration, brain fog, low mood

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate ( more lumpy and jelly like )
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
cbd for depression/anxiety

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

post tests show normal testosterone/dht levels so far

Anything not listed in the above questions you’d like to share about your experience?

i have the opposite of most people i have constant erections even when im not horny…and they are more solid than they used to be sometimes painfully because im so hard so much pressure

i also get insane pressure in my head like its being clamped in a vice

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

Hi guys im hoping some of you can give me a heads up on what to expect and what to concentrate on to recover as im totally lost and the more i read the more i panic so i need to stop

took propecia 1mg for just over a month … 2 weeks i was taking 1mg and the final couple of weeks i took 0.5mg.

I stopped cold turkey i crashed while on them that’s why i decided to stop treatment

I was in work and got hit by a wall of confusion, dizzyness, was spaced out and talking strange and acting strange i felt like i was going into shutdown.

So far ive had a few days where i feel normal maybe 2 in total of the 47 days off where id say i felt 100%

i dont have erectile dysfunction just the mental side affects and ive thought about suicide allot i cant even stop the feeling its like somethings telling me to do it

i feel better now than the first week but the depression has got worse and i have no control over it

ive noticed drinking small amounts of gin alleviates the mental sides a bit …anyone else noticed this ?

Welcome to our community and thank you for taking the time to share your story @Spyrodragon122. I’m sorry to read of what you describe, many of us know how harrowing this can be, particularly in the first months after the crash.

We have an action guide for new members, please give it a read.

It’s heartening to read that you’ve felt 100% normal for a couple of days since crashing - I would interpret that as a good sign for you. I don’t often read of patients feeling completely normal so soon after crashing (or even at all). Hopefully, you experience more of those days as time continues on.

1 Like